On Thursday, Megha Devkari’s family filed a complaint against the health centre at the Dahisar police station.
A three-month-old girl died a day after she was administered oral pulse polio drops along with Hepatitis B vaccine and DPT (Diphtheria, Pertussis and Tetanus) vaccine at a health centre in Dahisar.
On Thursday, Megha Devkari’s family filed a complaint against the health centre at the Dahisar police station, but immunisation in-charge Dr Kishore Hurgoli said she could have died due to other reasons.
“It could have been an adverse event following immunisation. Only after we get the post-mortem report can we be sure about the cause of death,” said Dr Hurgoli.
The police said that of the eight infants who were administered the vaccines on Wednesday, only Megha developed complications.
The father Ramesh told the police that Megha developed high fever after they returned from the health centre. “They gave her Crocin as she could not sleep. In the morning the parents realised something was wrong and rushed her to Bhagwati Hospital, but she was declared dead,” said a police officer.
Dr Mukesh Sanklecha, consulting paediatrician, Bombay Hospital, said: “The DTwP vaccine has side effects like high fever, fits/convulsion and even brain damage, but very few children develop these symptoms. Hence, many paediatricians running private practices administer DtaP, which is equally effective and has a few side effects. But it is expensive.”